Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 319, NWS Goodland, KS

October 7, 2011Gove County, Graham County, Sheridan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Oct 7, 2011, 10:26 PM CDT for Gove County, Graham County, Sheridan County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2011, 10:26 PM CDT (03:26 UTC)
Expired
Oct 7, 2011, 11:30 PM CDT
In force
64 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Gove County, KS, Graham County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 6:33 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WUUS53 KGLD 080326
SVRGLD
KSC063-065-179-080430-
/O.NEW.KGLD.SV.W.0319.111008T0326Z-111008T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1026 PM CDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  WESTERN GRAHAM COUNTY IN NORTHWEST KANSAS...
  SHERIDAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 1130 PM CDT

* AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTH OF PARK...AND WAS
  MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SEGUIN...SAINT PETER...HOXIE...TASCO...STUDLEY...MORLAND AND
  SELDEN.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 84 AND 112.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 188 AND 193.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3916 10007 3912 10010 3912 10014 3906 10014
      3899 10020 3908 10068 3957 10063 3956 9992
TIME...MOT...LOC 0326Z 203DEG 40KT 3921 10033
WIND...HAIL 60MPH <.75IN
$$

JRM
3 follow-up statements
650 
WWUS53 KGLD 080401
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1001 PM MDT FRI OCT 7 2011

KSC063-065-179-080430-
/O.CON.KGLD.SV.W.0319.000000T0000Z-111008T0430Z/
SHERIDAN KS-GOVE KS-GRAHAM KS-
1101 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
GRAHAM...NORTHEASTERN GOVE AND EASTERN SHERIDAN COUNTIES UNTIL 1130
PM CDT...

AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
PARK...AND WAS MOVING NORTHEAST AT 45 MPH. A TORNADO WARNING REMAINS 
IN EFFECT FOR SOUTHERN SHERIDAN AND NORTHEAST GOVE COUNTY UNTIL 1115 
PM CDT.

LOCATIONS IMPACTED INCLUDE...
  SAINT PETER...HOXIE...TASCO...STUDLEY AND MORLAND.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 90 AND 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3956 10043 3956 9992 3916 10007 3912 10010
      3912 10014 3906 10014 3899 10020 3906 10059
TIME...MOT...LOC 0400Z 203DEG 40KT 3912 10032
WIND...HAIL 60MPH 1.75IN
$$

JRM
810 
WWUS53 KGLD 080416
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1016 PM MDT FRI OCT 7 2011

KSC063-065-179-080430-
/O.CON.KGLD.SV.W.0319.000000T0000Z-111008T0430Z/
SHERIDAN KS-GOVE KS-GRAHAM KS-
1116 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
GRAHAM...NORTHEASTERN GOVE AND EASTERN SHERIDAN COUNTIES UNTIL 1130
PM CDT...

AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF TASCO...AND WAS MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  TASCO...STUDLEY AND MORLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3905 10016 3912 10045 3956 10037 3956 9992
      3916 10007 3912 10010 3912 10014
TIME...MOT...LOC 0416Z 203DEG 40KT 3928 10023
WIND...HAIL 60MPH 1.75IN
$$

JRM
835 
WWUS53 KGLD 080420
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1020 PM MDT FRI OCT 7 2011

KSC063-080430-
/O.CAN.KGLD.SV.W.0319.000000T0000Z-111008T0430Z/
GOVE KS-
1120 PM CDT FRI OCT 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GOVE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3913 10009 3913 10020 3914 10045 3956 10037
      3956 9992 3916 10007
TIME...MOT...LOC 0420Z 212DEG 39KT 3923 10017
$$

KSC065-179-080430-
/O.CON.KGLD.SV.W.0319.000000T0000Z-111008T0430Z/
SHERIDAN KS-GRAHAM KS-
1120 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN GRAHAM
AND EASTERN SHERIDAN COUNTIES UNTIL 1130 PM CDT...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
SAINT PETER...AND WAS MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  TASCO...STUDLEY AND MORLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3913 10009 3913 10020 3914 10045 3956 10037
      3956 9992 3916 10007
TIME...MOT...LOC 0420Z 212DEG 39KT 3923 10017
WIND...HAIL 70MPH 1.75IN
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:10 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Oct 7, 6:10 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MDT FRI OCT 7 2011

.DISCUSSION...
243 PM MDT FRI OCT 7 2011

MAIN FORECAST PROBLEMS WILL BE COVERAGE/AMOUNT OF UPCOMING
PRECIPITATION EVENT...WHEN TO END THE PRECIPITATION...AND HOW MUCH TO
COOL OF TEMPERATURES THIS WEEKEND. SATELLITE SHOWING A NEARLY ZONAL
FLOW IN THE PACIFIC THAT TRANSITIONS INTO A HIGHLY AMPLIFIED/BLOCKY
PATTERN FROM NORTH AMERICA INTO THE WESTERN ATLANTIC. FIRST PART OF
MAJOR UPPER TROUGH IS OVER THE NORTH CENTRAL PORTION OF THE COUNTRY
AND MOVING TOWARD THE NORTH. THE SECOND...SOUTHERN PART OF THIS UPPER
TROUGH IS DIGGING/DEEPENING/SLIGHTLY CUTTING OFF OVER THE SOUTHERN
GREAT BASIN. FRONT THAT WAS A PART OF THUNDERSTORM EVENT FROM LAST
NIGHT IS NEAR THE EASTERN END OF THE FORECAST AREA WITH A
MOIST/UNSTABLE AIR MASS AHEAD OF IT.

AT JET LEVEL...THE MODELS TENDED TO HAVE THE JET SEGMENT THAT IS
CURRENTLY ROUNDING THE BOTTOM AND SOUTHEAST SIDE OF INCOMING TROUGH
TOO FAR SOUTH AND EAST. THE UKMET/ECMWF WERE THE WORST WITH THE GFS
DOING SLIGHTLY BETTER THAN THE NAM. AT MID LEVELS...MODELS HAVING A
LITTLE DIFFICULTY WITH OUR COMPLEX UPPER TROUGH. IN GENERAL THEY
WERE TOO PROGRESSIVE IN THEIR INITIALIZATION. OVERALL THE GFS AND
CANADIAN WERE DOING SLIGHTLY BETTER THAN THE ECMWF. ON THE SURFACE
WIND AND PRESSURE FIELD...THE GFS WAS DOING A LITTLE BETTER THAN
THE NAM/ECMWF. ON THE LOW LEVEL THERMAL FIELD THE MODELS WERE CLOSE
WITH THE CANADIAN DOING SLIGHTLY BETTER.

BASED ON HEIGHT FALL ANALYSIS...STRONG EASTERN CONUS UPPER RIDGE...
AND MODEL BIAS OF A COMPLICATED TROUGH OF THIS NATURE...WILL TEND
TO BELIEVE A SLOWER/DEEPER AND FURTHER WEST PROGRESSION OF THE UPPER
TROUGH TO OUR WEST.

TONIGHT...UPPER LOW OVER THE FOUR CORNERS WILL FINALLY LIFT OUT
ACROSS THE CENTRAL ROCKIES TONIGHT. STRONG SYNOPTIC SCALE LIFT AND
JET LEVEL DIVERGENCE WILL CONTRIBUTE TO WIDESPREAD THUNDERSTORMS.
SURFACE FRONT DRAPED ACROSS THE EASTERN FORECAST AREA WILL RETREAT
WESTWARD AS A WARM FRONT...PROVIDING FURTHER FOCUS FOR
THUNDERSTORMS. ENVIRONMENT WILL BE MODERATELY UNSTABLE AND STRONGLY
SHEARED...LEADING TO THE POSSIBILITY OF ORGANIZED UPDRAFTS CAPABLE
OF PRODUCING LARGE HAIL...STRONG WINDS...AND ISOLATED TORNADOES.
DIVERGENCE ALOFT AND SLOW MOVING UPPER SYSTEM SUGGEST THE
POSSIBILITY OF TRAINING STORMS AND HEAVY RAINFALL AS WELL.

024

SATURDAY/SATURDAY NIGHT...RIGHT REAR QUADRANT OF THE UPPER JET MOVES
INTO THE AREA DURING THE DAY AND THEN REMAINS NEAR OR OVER THE
AREA...ESPECIALLY IN THE WEST...DURING THE NIGHT. LOW LEVEL FOCUS
ALONG WITH MID LEVEL LIFT WILL CONTINUE...ESPECIALLY THROUGH THE
MIDDLE OF THE DAY. MODELS WANT TO DRY THINGS DURING THE AFTERNOON
BUT LEARY OF THAT CONSIDERING THE JET IN THE AREA. SREF POPS REMAIN
PRETTY HIGH THROUGH THE DAY WITH THE LOWEST IN THE SOUTH. SO DID
TREND DOWN POPS A LITTLE...MAINLY IN THE SOUTH DURING THE AFTERNOON.
ALSO WITH CLOUDS AND PRECIPITATION...TRIED TO MAKE MAXES AS COOL AS
POSSIBLE BUT STILL MAY BE WARM.

THERE MAY BE A BRIEF REPRIEVE DURING THE EVENING. HOWEVER...MODELS
HAVE CONTINUED THE TREND OF BEING SLOWER WITH SYSTEM PLUS ACTUALLY
GIVING THE TROUGH MORE OF A NEGATIVE TILT AND ANOTHER STRONG
SHORTWAVE TROUGH ROTATING AROUND IT. SREF POPS REMAIN PRETTY
ESPECIALLY IN THE NORTH AND EAST. SO TRENDED POPS IN THAT WAY.

SUNDAY/SUNDAY NIGHT...SLOWER TREND WITH SYSTEM CONTINUES THIS PERIOD
WITH NEGATIVELY TILTED TROUGH OR CUTOFF DEVELOPING TO OUR SOUTH AND
WEST. CANADIAN IS THE MOST ROBUST WITH THIS. AGAIN SREF POPS ARE
RATHER HIGH THROUGH THE DAY. IN FACT IT LOOKS LIKE COVERAGE OF
PRECIPITATION INCREASES THROUGH THE DAY. SO AGAIN INCREASED POPS
ESPECIALLY IN THE EAST TO NORTHEAST HALF. PRECIPITATION SHOULD
SLOWLY END FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA DURING THE
NIGHT. BECAUSE OF THE CLOUD COVER AND PRECIPITATION AROUND ON
SUNDAY TRENDED THE MAXES DOWN. BUT AGAIN AM AFRAID THAT AM TOO WARM.

MONDAY...WEAK RIDGING/WESTERLY FLOW ALOFT AND FAVORABLE SURFACE WILL
MAKE FOR DRY DAY AND WARMING TEMPERATURES.

MONDAY NIGHT THROUGH FRIDAY...RATHER BENIGN PERIOD. MAY BE SOME
LIGHT PRECIPITATION AT THE BEGINNING OF THE PERIOD. DRY
PROGRESSIVE/WESTERLY FLOW ALOFT THROUGH MOST OF THE PERIOD WITH
RIDGING BY THE END WILL MAKE FOR A DRY FORECAST ALONG WITH A SLOW
WARMING TREND.

THANKS TO ALL WHO COLLABORATED.

BULLER
&&

.AVIATION...
510 PM MDT FRI OCT 7 2011

FOR THE 00Z TAFS...COLD FRONT CURRENTLY RETROGRADING BACK INTO THE
AREA...WITH SHRA/TSRA DEVELOPING ALONG IT. EXPECT SHRA/TSRA TO
CONTINUE TO DEVELOP AND INCREASE IN COVERAGE THROUGH THE EVENING
HOURS. A SEVERE THUNDERSTORM IS POSSIBLE IN THE AREA THROUGH THE
EVENING HOURS. PRECIPITATION WILL CONTINUE INTO THE OVERNIGHT
HOURS AND TRANSITION TO MAINLY SHRA. TSRA WILL ONCE AGAIN BE
POSSIBLE TOMORROW AFTERNOON. AS FAR AS CIG/VIS...EXPECT TEMPO MVFR
CIGS/VIS IN HEAVIER TSRA EARLY...THEN TRANSITIONING TO
PREDOMINANTLY MVFR CIG/VIS IN RAINSHOWERS. EXPECT CONDS TO IMPROVE
TO VFR AFTER MIDDAY TOMORROW.

BAS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Oct 7, 11:30 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT FRI OCT 7 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081445-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1030 AM MDT FRI OCT 7 2011 /1130 AM CDT FRI OCT 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA
LATER THIS AFTERNOON AND TONIGHT. LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL WILL
ALSO OCCUR. STORMS WILL DEVELOP THIS AFTERNOON ALONG A COLD FRONT
LOCATED FROM NEAR MCCOOK NEBRASKA SOUTHWEST TO TRIBUNE KANSAS.
STORMS WILL THEN SPREAD NORTH OVER THE REMAINDER OF THE AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY...MAINLY IN
THE MORNING. AT THIS TIME...STORMS ON SATURDAY ARE NOT EXPECTED TO
BECOME SEVERE.

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND
EVENING...MAINLY EAST OF HIGHWAY 25 IN NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

In the hours before

Local storm report, Oct 7, 7:50 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
650 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     FUNNEL CLOUD     4 S GRINNELL            39.07N 100.63W
10/07/2011                   GOVE               KS   TRAINED SPOTTER

&&

PMURRAY
Special weather statement, Oct 7, 7:59 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
759 PM CDT FRI OCT 7 2011

KSZ002-003-014-080130-
DECATUR-RAWLINS-THOMAS-
759 PM CDT FRI OCT 7 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...RAWLINS
COUNTY IN NORTHWEST KANSAS AND DECATUR COUNTY IN NORTHWEST KANSAS...

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF REXFORD...MOVING NORTHEAST AT 40
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3991 10036 3957 10059 3957 10072 3947 10073
      3950 10086 3957 10083 3966 10082 3978 10074
      3992 10068
TIME...MOT...LOC 0059Z 205DEG 36KT 3958 10072

ROBINSON
Local storm report, Oct 7, 8:04 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
704 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     FUNNEL CLOUD     2 SW GRAINFIELD         39.09N 100.50W
10/07/2011                   GOVE               KS   EMERGENCY MNGR

            PUBLIC ALSO REPORTED A FUNNEL IN SAME LOCATION.

&&

PMURRAY
Special weather statement, Oct 7, 9:43 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
843 PM MDT FRI OCT 7 2011

KSZ029-080300-
GOVE-
943 PM CDT FRI OCT 7 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 9 MILES EAST OF SCOTT
CITY...MOVING NORTHEAST AT 55 MPH.

DAMAGING HAIL UP TO GOLF BALL SIZE IS EXPECTED WITH THIS DANGEROUS
STORM.

PEOPLE IN SOUTHERN GOVE COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE
READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

&&

LAT...LON 3881 10068 3878 10022 3869 10035 3870 10076
TIME...MOT...LOC 0243Z 219DEG 50KT 3859 10069

JRM
Special weather statement, Oct 7, 10:03 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1003 PM CDT FRI OCT 7 2011

KSZ042-080315-
WICHITA-
1003 PM CDT FRI OCT 7 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING NORTHEAST AT 45 MPH OVER WICHITA COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3826 10157 3866 10152 3869 10112 3827 10112
      3826 10113
TIME...MOT...LOC 0303Z 204DEG 37KT 3850 10127

ROBINSON
Special weather statement, Oct 7, 10:15 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1015 PM CDT FRI OCT 7 2011

KSZ028-041-042-080345-
GREELEY-LOGAN-WICHITA-
1015 PM CDT FRI OCT 7 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...GREELEY
COUNTY IN WEST CENTRAL KANSAS AND WICHITA COUNTY IN WEST CENTRAL
KANSAS...

AT 1010 PM CDT/910 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES WEST OF SCOTT STATE LAKE TO 14 MILES SOUTH OF SELKIRK...MOVING
NORTHEAST AT 55 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3885 10122 3884 10082 3873 10082 3869 10084
      3870 10112 3832 10112 3826 10115 3826 10180
TIME...MOT...LOC 0316Z 216DEG 48KT 3870 10106 3834 10153

ROBINSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:08 PM CDTSevere Thunderstorm WarningGLDGove, Logan37 min
Oct 7, 7:10 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan, Thomas21 min
Oct 7, 7:23 PM CDTTornado WarningGLDGove, Sheridan37 min
Oct 7, 7:42 PM CDTSpecial Weather StatementGLDSheridan18 min
Oct 7, 7:55 PM CDTTornado WarningGLDGove, Sheridan35 min
Oct 7, 7:59 PM CDTSpecial Weather StatementGLDDecatur31 min
Oct 7, 8:59 PM CDTFlash Flood WarningGLDWichita6 hr
Oct 7, 9:01 PM CDTSevere Thunderstorm WarningGLDWichita29 min
Oct 7, 9:19 PM CDTSevere Thunderstorm WarningGLDWichita41 min
Oct 7, 9:43 PM CDTSpecial Weather StatementGLDGove17 min
Oct 7, 9:50 PM CDTTornado WarningGLDGove25 min
Oct 7, 10:03 PM CDTSpecial Weather StatementGLDWichita12 min
Oct 7, 10:09 PM CDTTornado WarningGLDGove, Sheridan18 min
Oct 7, 10:10 PM CDTTornado WarningGLDGove35 min
Oct 7, 10:15 PM CDTSpecial Weather StatementGLDWichita30 min
Oct 7, 10:21 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Wichita54 min
Oct 7, 10:34 PM CDTFlash Flood WarningGLDGove, Logan, Sheridan4 hr
Oct 7, 10:41 PM CDTTornado WarningGLDGove, Sheridan34 min
Oct 7, 10:56 PM CDTSevere Thunderstorm WarningGLDWichita49 min
Oct 7, 10:58 PM CDTSevere Thunderstorm WarningGLDNorton44 min
Oct 7, 11:20 PM CDTSevere Thunderstorm WarningGLDGove, Greeley, Logan, Wichita40 min
Oct 7, 11:27 PM CDTSevere Thunderstorm WarningGLDGraham, Norton, Sheridan48 min
Oct 7, 11:38 PM CDTTornado WarningGLDWichita37 min
Oct 8, 12:02 AM CDTFlash Flood WarningGLDLogan, Wichita3 hr
Oct 8, 12:11 AM CDTSevere Thunderstorm WarningGLDLogan, Wallace, Wichita49 min
Oct 8, 12:18 AM CDTTornado WarningGLDGove, Logan27 min
Oct 8, 12:23 AM CDTTornado WarningGLDLogan37 min
Oct 8, 12:52 AM CDTSevere Thunderstorm WarningGLDLogan, Thomas38 min
Oct 8, 2:26 AM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Sheridan34 min
Oct 8, 2:52 AM CDTAreal Flood WarningGLDDecatur, Gove, Graham, Logan, Norton, Sheridan and 2 more12 hr
Oct 8, 10:26 AM CDTRiver Flood WarningGLDNorton26 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.